Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 24, 2018, 7:48 PM CST for Fayette County, Hardeman County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 7:48 PM CST (01:48 UTC)
- Expired
- Feb 25, 2018, 1:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 55 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
832
WGUS54 KMEG 250148
FFWMEG
TNC047-069-250445-
/O.NEW.KMEG.FF.W.0010.180225T0148Z-180225T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
748 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Fayette County in southwestern Tennessee...
Hardeman County in southwestern Tennessee...
* Until 1045 PM CST
* At 747 PM CST...Doppler Radar estimates 1 to 2 inches of rain has
occurred in the past 12 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Bolivar, Chickasaw State Forest, Arlington, Whiteville, Somerville,
Silerton, Pocahontas, Lagrange, Cloverport, Warren, Macon, Oakland,
Piperton, Middleton, Gallaway, Rossville, Moscow, Williston, Toone
and Grand Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3500 8964 3529 8964 3536 8963 3539 8962
3540 8948 3540 8919 3543 8918 3543 8884
3539 8884 3535 8881 3499 8879
$$1 follow-up statement
400
WGUS54 KMEG 250353
FFWMEG
TNC047-069-250745-
/O.EXT.KMEG.FF.W.0010.000000T0000Z-180225T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
953 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Fayette County in southwestern Tennessee...
Hardeman County in southwestern Tennessee...
* Until 145 AM CST
* At 952 PM CST...Doppler Radar estimates 1 to 2 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 1 to 2 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Bolivar, Chickasaw State Forest, Arlington, Whiteville, Somerville,
Silerton, Pocahontas, Lagrange, Cloverport, Warren, Macon, Oakland,
Piperton, Middleton, Gallaway, Rossville, Moscow, Williston, Toone
and Grand Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3500 8964 3529 8964 3536 8963 3539 8962
3540 8948 3540 8919 3543 8918 3543 8884
3539 8884 3535 8881 3499 8879
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 5:47 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 24, 5:47 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
547 PM CST Sat Feb 24 2018
.DISCUSSION...
Updated for the Aviation Discussion.
&&
.PREV DISCUSSION... /issued 348 PM CST Sat Feb 24 2018/
DISCUSSION...
Severe thunderstorms are possible across all of the Midsouth this
afternoon into tonight. There is an enhanced risk of severe
weather including the potential for wind, tornadoes, and hail. Heavy
rain is also a threat adding to the already saturated soils. The
flood watch will remain in effect through tonight for much of the
Midsouth. Expect numerous showers and thunderstorms to continue
through this afternoon into tonight ahead of an approaching cold
front. The frontal boundary should be southeast of the forecast
area by late tonight.
The front will become stationary north of the gulf coast Sunday
and Sunday night while an area of rain north of the boundary moves
into across north Mississippi. The rain chance will continue over
that area into Sunday night before moving to the east.
Another complex system will provide a chance of flooding rain and
possible severe weather around the middle of the week.
SWC
&&
.AVIATION...
For 00Z TAFs
VFR conditions in eastern sites until line gets to the areas then
LIFR likely as line gets to each site like in Jonesboro. Expect
changing winds and gusty winds with ceiling and visibilities
varying with storms. By Sunday morning things should improve a
lot. Should be light north winds switching to northeast/east by
Sunday afternoon with VFR ceilings and visibility. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Clay-Craighead-Crittenden-
Cross-Greene-Lawrence-Lee AR-Mississippi-Phillips-Poinsett-
Randolph-St. Francis.
MO...Flood Watch through late tonight for Dunklin-Pemiscot.
MS...Flood Watch through late tonight for Alcorn-Benton MS-Coahoma-
DeSoto-Marshall-Panola-Quitman-Tate-Tippah-Tunica.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 24, 2:49 PM CST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 249 PM CST Sat Feb 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 249 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an Enhanced Risk of severe thunderstorms this afternoon into the evening hours across all of the Midsouth. Damaging winds, hail, flash flooding and tornadoes are all possible. The threat of flooding will continue across all of the Midsouth although it will be greatest North and West of a line from Clarksdale Mississippi to Memphis to Paris, Tennessee. Saturated soil may make trees especially prone to be toppled by winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and strong to possibly severe thunderstorms are possible Wednesday. Flooding is also a concern midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through late tonight. SWC
In the hours before
Local storm report, Feb 24, 6:20 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
02/24/2018 RANDOLPH AR PUBLIC
SEVERAL ROADS ACROSS TOWN UNDER WATER.
&&
JABLocal storm report, Feb 24, 6:29 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG KEISER 35.67N 90.09W
02/24/2018 MISSISSIPPI AR LAW ENFORCEMENT
DAMAGE TO FIRST BAPTIST CHURCH IN KEISER, BLOWN
TRANSFORMERS, POWER LINES AND TREES DOWN.
&&
WLCLocal storm report, Feb 24, 6:34 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TORNADO 3 W OSCEOLA 35.70N 90.05W
02/24/2018 MISSISSIPPI AR TRAINED SPOTTER
ROOF RIPPED OFF HOTEL, CONSIDERABLE DAMAGE. TIME
ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 7:26 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LORADO 35.99N 90.71W
02/24/2018 GREENE AR EMERGENCY MNGR
ROOF BLOWN OFF OF BARN ON HIGHWAY 168. TIME ESTIMATED
FROM RADAR.
&&
WLCSpecial weather statement, Feb 24, 7:30 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
730 PM CST SAT FEB 24 2018
MSZ001-002-TNZ088-089-250215-
Marshall MS-De Soto MS-Fayette TN-Shelby TN-
730 PM CST SAT FEB 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CST
FOR...
Northwestern Marshall County in northwestern Mississippi...
De Soto County in northeastern Mississippi...
Southwestern Fayette County in southwestern Tennessee...
Southeastern Shelby County in southwestern Tennessee...
At 730 PM CST...a strong thunderstorm producing winds up to around
40 mph was located over Horn Lake, moving east at 35 mph.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Marshall...De Soto...southwestern Fayette and
southeastern Shelby Counties should monitor this storm closely.
LAT...LON 3508 9000 3510 8955 3477 8955 3477 8990
3476 8991 3476 9015
TIME...MOT...LOC 0130Z 264DEG 32KT 3494 9000Special weather statement, Feb 24, 7:44 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
744 PM CST SAT FEB 24 2018
MSZ001-002-008-010>012-020-250230-
Marshall MS-Coahoma MS-Tallahatchie MS-Panola MS-Tate MS-Quitman MS-
De Soto MS-
744 PM CST SAT FEB 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CST
FOR...
West central Marshall County in northwestern Mississippi...
East central Coahoma County in northwestern Mississippi...
North central Tallahatchie County in northwestern Mississippi...
Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
Southeastern De Soto County in northeastern Mississippi...
At 744 PM CST...strong thunderstorms were producing winds up to
around 40 mph was located along a line extending from near Coldwater
to near Belen. Movement was east at 30 mph.
Very heavy rain is also possible with this thunderstorm.
People in west central Marshall...east central Coahoma...north
central Tallahatchie...Panola...Tate...Quitman and southeastern De
Soto Counties should monitor this storm closely.
LAT...LON 3415 9052 3451 9024 3451 9020 3456 9020
3478 9003 3478 8954 3455 8972 3410 9003
TIME...MOT...LOC 0144Z 281DEG 26KT 3475 8997 3420 9040The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:06 PM CST | Tornado Warning | MEG | Lauderdale | 27 min |
| Feb 24, 6:13 PM CST | Flash Flood Warning | MEG | Shelby | 6 hr |
| Feb 24, 6:15 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 45 min |
| Feb 24, 6:22 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 38 min |
| Feb 24, 6:30 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 45 min |
| Feb 24, 6:32 PM CST | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale | 28 min |
| Feb 24, 6:42 PM CST | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 48 min |
| Feb 24, 6:45 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 1 more | 45 min |
| Feb 24, 6:55 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 50 min |
| Feb 24, 7:03 PM CST | Tornado Warning | MEG | Obion, Weakley | 42 min |
| Feb 24, 7:08 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison, Tipton | 52 min |
| Feb 24, 7:10 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Madison | 4 hr |
| Feb 24, 7:17 PM CST | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Feb 24, 7:20 PM CST | Tornado Warning | MEG | Carroll, Gibson, Weakley | 40 min |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 34 min |
| Feb 24, 7:27 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Crockett, Decatur, Gibson, Henderson and 3 more | 48 min |
| Feb 24, 7:30 PM CST | Tornado Warning | MEG | Henry, Weakley | 30 min |
| Feb 24, 7:39 PM CST | Tornado Warning | MEG | Carroll, Henderson, Madison | 51 min |
| Feb 24, 7:43 PM CST | Tornado Warning | MEG | Benton, Carroll, Henry, Weakley | 47 min |
| Feb 24, 7:57 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Haywood, Madison | 48 min |
| Feb 24, 8:00 PM CST | Areal Flood Warning | MEG | Lauderdale | 3 hr |
| Feb 24, 8:03 PM CST | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Feb 24, 8:09 PM CST | Special Weather Statement | MEG | Fayette, Hardeman | 51 min |
| Feb 24, 8:09 PM CST | Severe Thunderstorm Warning | MEG | Benton, Henry | 30 min |
| Feb 24, 9:36 PM CST | Tornado Warning | MEG | McNairy | 39 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.